MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE SYNDESMOSIS REPAIR CANNULATED; WASHER, BOLT, NUT

ARTHREX, INC. TIGHTROPE SYNDESMOSIS REPAIR CANNULATED; WASHER, BOLT, NUT
Model Number TIGHTROPE SYNDESMOSIS REPAIR CANNULATED
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The sister of the patient contacted arthrex on (b)(6) 2017 regarding a reaction and pain of an arthrex implant in the patient¿s knee.The incident was initially entered in the old arthrex complaint system creekside with reference number cc109970.A statement was provided by the sister of the affected patient and the surgeon which slightly deviated from the provided information of the patient¿s sister on (b)(6) 2017.The information was initially provided and documented in cc109970 and are disposed in the notes of this case.On (b)(6) 2023 the sister of the patient contacted arthrex again with the following complaint.Due to ongoing complications, pain, state of constant inflammation and infection the patient decided to reach out to a new surgeon requesting a removal of the implant.The patient underwent an additional surgery to remove the implant on (b)(6) 2017.The surgeon of the additional operation did not know the exact placement of the implant, because the information could not be provided from the first surgeon.It is not sure if all fragments of the implant could be retrieved from the knee, but the ct scan and ultrasound are not showing left pieces inside the patient.To this day the patient is experiencing low grade fever, constant pain, decreased mobility and constant infections.There is a loss on the fibular joint as the implant went through the soft tissue and into the bone.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: the complaint is not confirmed based on the customer provided x-ray/ct scan, which displays the device in the knee.Infection/inflammation cannot be seen in the attached x-rays or ct scans.Per instruction from the product management team, this device is only recommended to be used in the ankle.No change in harm was identified.

Brand Name
TIGHTROPE SYNDESMOSIS REPAIR CANNULATED
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16906786
Report Number1220246-2023-06711
Device Sequence Number6837265
Product Code HTN
UDI-Device Identifier00888867048980
UDI-Public00888867048980
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K043248
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberTIGHTROPE SYNDESMOSIS REPAIR CANNULATED
Device Catalogue NumberAR-8920CDS
Device Lot Number12728
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown